I'm 54, and had to go on disability in '09. I have fibro, CFS, Sjogren's, Raynauds, and degenerative disk disease (neck and back). I also found out last Nov, after an EMG test, that I have Mononeuritis Multiplex. I take numerous medications, of course, just like all of you, and my family physician just started me on Fentanyl pain patches. They help a lot. I take less percocet. But still experience a lot of pain and numbness. I also, at different times have difficulty breathing, but my lungs check out ok. My fingers and feet are so 'tight'...of course they burn, get numb, turn colors from the Raynauds...but the tightness? what's that about? maybe I'm just paranoid b/c I'm looking for more trouble...but I need to know! I have been reading everyone's comments on this blog for almost a year now, and even though I feel so bad for each of you, I guess it's kind of nice to know you're not alone in this...
Just what are the signs and symptoms ... - Scleroderma & Ray...
Scleroderma & Raynaud's UK (SRUK)
Ive only just started out on this new path in my life 11 weeks ago...for me so far I've had horrendous heartburn and tight swollen hands/fingers along with Raynauds x
sorry to hear that...so I guess the tightness is from the Raynauds also...I too have terrible reflux...not sure exactly what causes that...but my nerves are terrible!!
My scleroderma was first diagnosed when after suffering with difficulty getting food down for years, I had gone to the Dr for something un-related(as I thought), and thickening of the oesophagus was recognised. It then transpired that it had probably been creeping through my digestive system, for 30 years. I have not been offered any treatment other than Nifedipine for circulation (which I refused due to side effects) Iloprost (only 2 years ago) and lanzoprasole for the acid reflux. It now seems to be in my lungs, but no treatment available. Early stages are very hard to recognise, and, of course , everyones situation is slightly different. My Knuckles always look as though I've punched brick walls (and really stand out if the rest of my hands get a tan) face is very smooth, but just recently puckering round the mouth has been more apparent. I'm sure I could go on and on, but that's a start. I think yours may still be the Raynauds at present?? Best wishes x
The tightening of the feet is due to the skin tightening up to mid calf for me, and same with the hands and the face. I put loads of acqueous cream on.
I'm not sure if you've already had a look at the RSA scleroderma site (scleroderma.org.uk) but it has lots of useful info about symptoms and the sort of tests you should have. In particular, see scleroderma.org.uk/sclerode...
For me it started with a sort of rash on my neck which I thought was an allergic reaction to perfume or face products, it look as if I had burned my skin, I change all products and ignored for a about a year. I also notice that my finger were changing my ring size about two years before I made a decision to check it out and this was only when a friend who had not seen me for a long time remarked that my fingers were swollen. I went to visit my doctors and the rest is history, this was two years ago. I was blessed because when I visit my GP there was a trainer doctor who did lots of test (and did not dismiss what I was saying) this resulted in my scleroderma being diagnosed really early. I also have Raynauds this has flared up in the last two years as well and was treated with illoprost in fusion in March of this year, however the effect did not last very long. The situation currently is that I have a constant cough which would not go away no one seem to know what this is about and I am currently off work because I am feel so tired all the time. And because I was having palpitation which my GP dismissed as nocturnal panic attacks and prescribed me diazepam (which i did not take), however the cardiologist did not feel this was the case and has recommended that I have a spider flash cardiac event recorder (has anyone else had one of these). Still trying to be positive, hope this was helpful.
I have only in the last year have had the hardening of my feet but have had scleroderma for a few years (only diagnosed last year). The rheumy I see definately says that my feet are a typical symptom. Apart from putting tons of cream on them (I use milking salve - obtainable from farming supply store), I have been put on Lyrica 75 mg (Pregabalin) for the burning - and neurothapy type pain. It helps me to sleep much better. I started about six years ago with swollen fingers that, apart from me, no-one (doctors) seemed to think was anything to worry about. Then I started choking on any food i eat - again I was told I must eat slower and cut out smoking and drinking (I didn't do either!). Anyway since being eventually diagnosed, I have had terrific care and am now eating normally with high dosis of Omeprazole daily.
I hope this helps and I agree it is marvelous to feel one is not alone having these strange diseases! Keep SMILING!
thank u Sand, Queen and others who answered my question...I think with all these different autoimmunity diseases, syndromes, etc, that it's hard for the docs or the patient to make an absolute diagnosis. Unless of course it's one that can be pin-tailed by blood results. And that makes it hard to treat the disease, or the symptoms! And it makes it very difficult to work, and very difficult sometimes to prove that you can't work!
It took me more than 2 years to get my SSDI and my LTD all straight...and I hope people realize that NOT working is not all that it's cracked up to be...I loved my job, and the people I worked with. I just physically and mentally could NOT do it anymore. But I'm sure most of you know exactly what I mean. Some days are sort of 'ok'...and others....well....you'd just rather not be here. But to everyone out there, my prayers are with you and I wish you the very best!!
There are various symptoms and related health issues of scleroderma. Head ache, vomiting are mild side effects. Whereas stokes, erectile dysfunction are the major side effects. In case of erectile dysfunction, there is no other option rather than consuming generic drugs like kamagra.